Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 349, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 20, 2007, 9:46 AM CDT for Travis County, Williamson County, Texas. It took effect at Jul 20, 2007, 9:51 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2007, 9:46 AM CDT (14:46 UTC)
- In effect from
- Jul 20, 2007, 9:51 AM CDT
- Expired
- Jul 20, 2007, 12:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 39 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.8 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 567 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 201451 FFWEWX TXC453-491-201745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 946 AM CDT FRI JUL 20 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... TRAVIS COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...WINDEMERE...TANGLEWOOD FOREST... PFLUGERVILLE...AUSTIN... WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...TAYLOR...SERENADA...ROUND ROCK... GRANGER...GEORGETOWN...CEDAR PARK...ANDERSON MILL... * UNTIL 1245 PM CDT * AT 944 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED SMALL AREAS OF HEAVY RAINS ACROSS THE AREA CAUSING FLASH FLOODING FROM SCATTERED THUNDERSTORMS OVER THE WARNED AREA. BULL CREEK...SHOAL CREEK...AND WALLER CREEK AMONG OTHERS ARE NEARING BANKFULL OR FLOOD. RAINFALL RATES ARE NEAR ONE INCH PER HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEIR... THRALL...MANSFIELD DAM...MANOR...LEANDER...LAKEWAY... LAGO VISTA...HUTTO...GRANGER DAM...GEORGETOWN DAM... FLORENCE...COUPLAND AND BEE CAVE RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED AREA. TURN AROUND DONT DROWN. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 3032 9808 3008 9770 3069 9714 3087 9781 $$
2 follow-up statements
000 WGUS74 KEWX 201551 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1051 AM CDT FRI JUL 20 2007 TXC453-491-201745- WILLIAMSON TX-TRAVIS TX- 1051 AM CDT FRI JUL 20 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR TRAVIS AND WILLIAMSON COUNTIES... AT 1050 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT HEAVY RAINS PRODUCING FLASH FLOODING FROM GRANGER TO TAYLOR TO BETWEEN THRALL AND COUPLAND. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WERE NOTED. MODERATE RAINS WERE ALSO DETECTED FROM ROUND ROCK TO AUSTIN TO 10 MILES SOUTH OF AUSTIN. RAINFALL RATES UP TO ONE INCH PER HOUR WERE NOTED. SEVERAL CREEKS...INCLUDING BULL CREEK...SHOAL CREEK...AND WALLER CREEK WERE RUNNING AROUND BANKFULL. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEIR... THRALL...TAYLOR...SERENADA...ROUND ROCK...LEANDER...HUTTO...GRANGER DAM...GRANGER...GEORGETOWN DAM...GEORGETOWN...FLORENCE AND CEDAR PARK RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED AREA. TURN AROUND DONT DROWN. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 3032 9808 3008 9770 3069 9714 3087 9781 $$
000 WGUS74 KEWX 201745 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1241 PM CDT FRI JUL 20 2007 TXC453-491-201751- WILLIAMSON TX-TRAVIS TX- 1241 PM CDT FRI JUL 20 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1245 PM CDT FOR TRAVIS AND WILLIAMSON COUNTIES... AT 1240 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED PATCHY LIGHT RAIN ACROSS THE AREA. SOME STREAMS ESPECIALLY GILLELAND AND WALNUT CREEKS WILL CONTINUE TO RUN HIGH DUE TO EARLIER HEAVY RAINS. HOWEVER THE THREAT FOR ADDITIONAL FLASH FLOODING HAS ENDED FOR NOW. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING. LAT...LON 3032 9808 3008 9770 3069 9714 3087 9781 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:49 AM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, Jul 20, 3:49 AM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 349 AM CDT FRI JUL 20 2007 .DISCUSSION... WET WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND AS MOIST AIRMASS REMAINS ENTRENCHED ACROSS THE SOUTHERN HALF OF TEXAS. MODEL GUIDANCE INDICATES CONTINUED ABNORMALLY HIGH PRECIPITABLE WATER VALUES ACROSS THE REGION WITH VALUES HOVERING NEAR 2 INCHES. SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING AND MOVING NORTH ACROSS THE REGION AND WILL BECOME MORE NUMEROUS ONCE DAYTIME HEATING PLAYS A ROLE. OCCASIONAL HEAVY DOWNPOURS WILL LIKELY LEAD TO LOCALIZED FLOODING...PARTICULARLY OF FLOOD PRONE AREAS...BUT WIDESPREAD FLOODING IS NOT ANTICIPATED SO A FLASH FLOOD WATCH IS NOT NECESSARY ATTM. THE CONVECTIVE ACTIVITY WILL DECREASE ONCE DAYTIME HEATING IS LOST...BUT WILL STILL LIKELY SEE SHOWERS THROUGH THE OVERNIGHT HOURS. SATURDAY WILL BE WET BUT WILL ALSO BE A DAY OF TRANSITION AS A RIDGE AXIS EXTENDS INTO THE REGION. THIS AXIS...COURTESY OF AN UPPER LEVEL HIGH TO OUR NORTHWEST...WILL LEAD TO LESS MOISTURE ACROSS THE REGION AND THEREFORE A REDUCTION IN THE CHANCE FOR RAIN. HOWEVER...THE RIDGES INFLUENCES WILL BE WEAK ENOUGH THAT THERE WILL STILL BE AT LEAST A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE BEGINNING OF NEXT WEEK. THE RIDGE WILL WEAKEN DURING MID-WEEK WITH STRONG EASTERLIES EXPECTED ALONG THE TEXAS COAST. THIS WILL LEAD TO GREATER CLOUD COVERAGE AND AT LEAST A SLT TO LOW-END CHC FOR MORE RAIN. GENERALLY STAYED WITHIN A FEW DEGREES OF GFS(X) TEMP NUMBERS WITH DAYTIME HIGHS FRIDAY AND SATURDAY WELL BELOW NORMAL DUE TO EXPANSIVE CLOUD COVERAGE LIMITING HEATING AS WELL AS RAIN-COOLING EFFECTS. COULD ALSO POSSIBLY SEE NEW...OR TIED...RECORDS AT SOME SITES FOR LOW MAXIMUM TEMPERATURES TODAY. RECORD LOW MAXIMUM TEMPERATURES FOR 20 JULY: AUSTIN MABRY..........84 DEGREES IN 1967 AUSTIN BERGSTROM......86 DEGREES IN 1999 SAN ANTONIO...........80 DEGREES IN 1926 DEL RIO...............82 DEGREES IN 1959 && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 85 72 85 72 92 / 100 70 60 40 20 AUSTIN BERGSTROM INTL AIRPORT 85 71 87 70 90 / 100 70 60 40 20 DEL RIO INTL AIRPORT 85 72 86 73 90 / 70 60 70 50 20 SAN ANTONIO INTL AIRPORT 84 71 85 70 91 / 100 70 60 50 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/08
Hazardous weather outlook, Jul 20, 4:01 AM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 401 AM CDT FRI JUL 20 2007 TXZ171>173-183>194-202>209-217>225-228-211115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 401 AM CDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... OCCASIONAL RAIN WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TODAY THROUGH THE EVENING ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. LOCALLY HEAVY RAIN IS POSSIBLE. THIS MAY LEAD TO LOCALIZED FLOODING OF FLOOD PRONE AREAS. .DAY TWO...SATURDAY... A MOIST AIRMASS WILL REMAIN OVER SOUTH CENTRAL TEXAS. THIS WILL LEAD TO A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS SATURDAY. THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING. .DAY THREE...SUNDAY... THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE WEST PART OF SOUTH CENTRAL TEXAS TO A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE EAST PART OF THE AREA. SOME LOCALLY HEAVY RAIN IS POSSIBLE. .DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY... A FAIRLY WET JULY PATTERN WILL CONTINUE WITH A CHANCE OF MAINLY DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 20, 5:18 AM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 518 AM CDT FRI JUL 20 2007 TXZ171>173-183>194-202>209-217>225-228-201730- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 518 AM CDT FRI JUL 20 2007 ...GOOD CHANCE OF RAIN CONTINUES THROUGH SATURDAY... AN AREA OF LOW PRESSURE ALOFT IS EXPECTED TO CONTINUE WEST AND SOUTHWEST OF SOUTH CENTRAL TEXAS THROUGH SATURDAY. THIS WILL CAUSE OCCASIONAL RAIN FROM SHOWERS AND THUNDERSTORMS TODAY AND A GOOD CHANCE FOR RAIN FROM SHOWERS AND THUNDERSTORMS SATURDAY. THESE SHOWERS AND THUNDERSTORMS WILL BRING RAIN...HEAVY AT TIMES... SOME WIND GUSTS OF 25 TO 40 MPH...AND FREQUENT DANGEROUS LIGHTNING. RUNOFF FROM LOCALLY HEAVY RAIN COULD CAUSE SOME FLOODING AT LOW WATER CROSSINGS...FLOOD PRONE ROADS...AND ALONG CREEKS AND RIVERS. EVEN WITH 11 DAYS LEFT IN JULY...RAINFALL FROM JANUARY TO JULY 19TH OF 2007 WAS THE WETTEST AT AUSTIN BERGSTROM...THE 2ND WETTEST AT SAN ANTONIO...6TH WETTEST AT DEL RIO...AND THE 10TH WETTEST AT AUSTIN MABRY. THE ABUNDANT SOIL MOISTURE WILL HELP INCREASE RUNOFF FROM LOCALLY HEAVY RAINS. DAYTIME HIGHS WILL CONTINUE TO BE MODERATED TODAY THROUGH SATURDAY. ON THURSDAY AUSTIN MABRY AND DEL RIO OBSERVED THE LOWEST HIGH TEMPERATURE FOR JULY 19TH. THE AVERAGE JULY TEMPERATURE THROUGH JULY 19TH WAS 2 TO 4 DEGREES BELOW AVERAGE FOR JULY...AND SO FAR JULY 2007 IS AMONG ONE OF THE COOLER JULYS OF RECORD. FROM JULY 1ST TO 19TH...JULY 2007 WAS SO FAR THE COOLEST AT AUSTIN BERGSTROM...A TIE WITH JULY 1868 FOR THE 11TH COOLEST AT AUSTIN MABRY...THE 5TH COOLEST AT SAN ANTONIO...AND 9TH COOLEST JULY SO FAR AT DEL RIO. ADDITIONAL STATEMENTS WILL BE ISSUED AS CONDITIONS WARRANT. THE LATEST WEATHER INFORMATION FOR SOUTH CENTRAL TEXAS FROM THE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO IS POSTED ON LINE AT WWW.SRH.WEATHER.GOV/EWX.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 11:48 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 48 hr |
| Jul 20, 12:34 PM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Hays, Karnes, Wilson | 3 hr |
| Jul 20, 12:34 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe, Hays, Karnes, Wilson | 3 hr |
| Jul 20, 1:31 PM CDT | Flash Flood Warning | EWX | Atascosa | 119 min |
| Jul 20, 1:53 PM CDT | Flash Flood Warning | EWX | Blanco, Kendall | 97 min |
| Jul 20, 2:13 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 17 hr |
| Jul 20, 2:13 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 19 hr |
| Jul 20, 3:00 PM CDT | River Flood Warning | EWX | Guadalupe | 23 hr |
| Jul 20, 3:17 PM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bexar, Blanco, Caldwell, Comal and 10 more | 4 hr |
| Jul 20, 4:51 PM CDT | River Flood Warning | EWX | Hays | 94 min |
| Jul 20, 5:42 PM CDT | River Flood Warning | EWX | Karnes | 4 days |
| Jul 20, 5:52 PM CDT | Flash Flood Warning | EWX | Dimmit, Maverick, Zavala | 4 hr |
| Jul 20, 6:43 PM CDT | River Flood Warning | EWX | Comal, Gonzales, Guadalupe | 27 hr |
| Jul 20, 6:57 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe, Karnes, Wilson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.